Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Feb 28, 1997, 10:10 PM CST for Christian County, Muhlenberg County, Todd County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 1997, 10:10 PM CST (04:10 UTC)
- Expired
- Mar 1, 1997, 2:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Christian County, KY, Muhlenberg County, KY, Todd County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 010439 RRA FFWPAH KYC047-177-219-010800- BULLETIN - EAS ACTIVATION REQUESTED...RETRANSMISSION FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1010 PM CST FRI FEB 28 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 245 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST KENTUCKY ...CHRISTIAN COUNTY...SOUTHERN MUHLENBERG COUNTY...TODD COUNTY THUNDERSTORMS WITH TORRENTIAL RAINS CONTINUE TO MOVE NORTHEAST ACROSS THE WARNED AREA. DOPPLER RAINFALL ESTIMATES AND SPOTTER REPORTS INDICATE RAINFALL AMOUNTS AS HIGH AS 2 TO 3 INCHES SINCE ABOUT 8PM CST. NUMEROUS ROADS HAVE BEEN REPORTED UNDER WATER AND THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE ACROSS ALREADY SATURATED GROUND INTO THE EARLY MORNING HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. SHANKLIN/WATSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 1:06 PM CST, 9 hours 4 minutes earlier.
Area forecast discussion, Feb 28, 1:06 PM CST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CST FRI FEB 28 1997 POPS AND QPF ARE THE MAIN FORECAST PROBLEMS THROUGH SATURDAY. STRENGTHENING SOUTHERLY LOW LEVEL FLOW WILL CONTINUE THROUGH SATURDAY. 850 JET WILL INCREASE TO BETWEEN 40 AND 50 KNOTS TONIGHT...ADVECTING VERY MOIST GULF AIR NORTHWARD. FWC DEW POINTS INCREASE TO AROUND 60 DEGREES BY 18Z SATURDAY...WHICH MAY BE A BIT CONSERVATIVE IN VIEW OF 70 DEGREE DEW POINTS CURRENTLY POISED ALONG THE GULF COAST. PREFER ETA 1000 MB DEW POINTS...WHICH RISE INTO THE MID 60S OVER WRN KENTUCKY SATURDAY. TSRA DEVELOPED IN STRONG 850 MB WARM AIR ADVECTION ZONE ACROSS CENTRAL AND WESTERN ARKANSAS. THIS ACTIVITY MAY REDEVELOP NORTHEAST ACROSS THE FA THIS EVENING AS LOW LEVEL THETA-E ADVECTION INCREASES. ETA/NGM INDICATE DEEPER LOW LEVEL MOISTURE WILL BE EAST OF THE MISSISSIPPI RIVER...AND THIS IS REFLECTED IN THE QPF OF BOTH MODELS TONIGHT. WOULD NOT BE SURPRISED IF ACTIVITY INCREASES IN COVERAGE AS IT REACHES THE FA TONIGHT. MODEL QPF SEEMS A LITTLE UNDERDONE CONSIDERING THE COPIOUS LOW LEVEL MOISTURE SUPPLY AVAILABLE. LOW CLOUD DECK OVER ARKANSAS AND WEST TENNESSEE HAS BEEN MAKING STEADY PROGRESS NORTHWARD...AND SHOULD OVERSPREAD THE FA THIS EVENING. CLOUDS AND SOUTH WINDS SHOULD HOLD TEMPS AT OR ABOVE FWC LOWS TONIGHT. LOWS MAY OCCUR EARLY TONIGHT...ESPECIALLY IN RAIN COOLED AREAS. FORECAST PROBLEM FOR SATURDAY IS SEVERE WEATHER POTENTIAL. ETA IS FASTER WITH ITS MOVEMENT OF THE COLD FRONT...TAKING IT TO NEAR CGI BY 00Z. BOTH MODELS SHOW AXIS OF STRONGEST INSTABILITY ALONG THE LOWER OHIO VALLEY AT 00Z. MUCH WILL DEPEND ON HOW MUCH DIURNAL HEATING OCCURS...I.E. WHETHER LOW CLOUDS BREAK. WIND FIELDS WILL BE QUITE IMPRESSIVE....HOWEVER BEST UPPER DYNAMICS AND MOISTURE WILL BE WELL TO THE SOUTH. ANY MCS DEVELOPMENT OVER THE GULF COAST REGION COULD UNDERMINE DEVELOPMENT FURTHER NORTH. SPC OUTLOOK FOR DAY 2 LOOKS REASONABLE...PLACING HIGHER RISK SOUTH OF THE FA. WITH HIGH SOIL MOISTURE AND RIVER LEVELS...WILL HAVE TO MONITOR FLOOD POTENTIAL WITH THIS SYSTEM. YORK
In the hours before
Local storm report, Feb 28, 4:35 PM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CST FRI FEB 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM SIKESTON MO .5 INCH HAIL
02/28/97 SCOTT REPORTED BY SCOTT CO. DES
RJPLocal storm report, Feb 28, 4:36 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CST FRI FEB 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM SIKESTON MO .5 INCH HAIL
02/28/97 SCOTT REPORTED BY SCOTT CO. DES
RJPLocal storm report, Feb 28, 4:54 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CST FRI FEB 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM MOUND CITY IL .5 INCH HAIL
02/28/97 PULASKI REPORTED BY PULASKI COUNTY
SHERIFF
0440 PM CALVERT CITY KY .5 INCH HAIL
02/28/97 MARSHALL REPORTED BY NWS EMPLOYEE
AND KY DES
PRESLEYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:49 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 26 min |
| Feb 28, 10:10 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 5 hr |
| Feb 28, 10:45 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 3 hr |
| Mar 1, 7:28 AM CST | Severe Thunderstorm Warning | PAH | Graves, Hickman | 47 min |
| Mar 1, 8:48 AM CST | Flash Flood Warning | PAH | Caldwell, Hopkins | 4 hr |
| Mar 1, 8:48 AM CST | Flash Flood Warning | PAH | McLean | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Daviess | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Fulton | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Crittenden, Livingston, Lyon, Webster | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Calloway, Graves, McCracken, Marshall, Trigg | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Carlisle, Hickman | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Daviess | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Calloway, Christian, Lyon, Marshall, Trigg | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Carlisle, Fulton, Graves, Hickman | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Crittenden, Livingston, McCracken | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Muhlenberg, Todd | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Webster | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Caldwell, Calloway, Lyon, Marshall, Trigg | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Daviess, Henderson, McLean, Union, Webster | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Hopkins | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Crittenden, Livingston | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Fulton | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, McLean, Muhlenberg, Webster | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Fulton, Hickman | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Daviess, Henderson | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Crittenden, Union | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Calloway, Graves, Marshall, Trigg | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Livingston, Lyon | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle, McCracken | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Todd | 4 hr |
| Mar 1, 5:49 PM CST | Tornado Warning | PAH | McLean | 26 min |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.